Massachusetts, 2025

Winter Weather in Massachusetts, February 6, 2025

February 6, 2025 · NWS ALY · 2 events in 2 counties and zones

A low pressure system brought a period of snow changing to a wintry mix from south to north across western Massachusetts during the morning hours on February 6, 2025. Snowfall amounts generally ranged from a coating to 2 inches with a light glaze of ice resulting in slippery travel conditions, especially during the morning commute.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ALY wrote it up.

A low pressure system brought a period of snow changing to a wintry mix from south to north across western Massachusetts during the morning hours on February 6, 2025. Snowfall amounts generally ranged from a coating to 2 inches with a light glaze of ice resulting in slippery travel conditions, especially during the morning commute.

Key impacts: travel delays.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before the first event at Feb 6, 12:35 AM EST, 3 hours 25 minutes earlier.

Area forecast discussion, Feb 6, 12:35 AM EST, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
National Weather Service Albany NY
1235 AM EST Thu Feb 6 2025

.SYNOPSIS...
A storm system will cross the region today with snow to start
then changing to a wintry mix before tapering off later this
afternoon and evening. A cold front will cross the region early
Friday morning with a few snow showers and developing lake
effect snow for the southern Adirondacks and western Mohawk
Valley. Another system will bring more widespread snowfall over
the weekend.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
High pressure will slowly exit the region to the east as a low
pressure system approaches from the south. Thin high clouds
remain which has allowed temperatures to fall quickly into the
single digits and teens with below zero readings across the
Adirondacks. As clouds continue to thicken, temperatures should
begin to level off if not slowly rise toward daybreak. Snow
still looks to begin across far southern areas around 6am and
lift northward from there through Thursday morning.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH FRIDAY NIGHT/...
Key Messages:

  - High confidence (>75%) in a quick moving weather system
    bringing snow for tomorrow morning then transitioning over
    to a wintry mix during the early afternoon hours.

 - Slippery conditions are expected for the morning and
   afternoon commute tomorrow.

Discussion:

A surface low pressure system arrives tomorrow morning as surface
high pressure departs to our east and our next weather system
arrives from the south and west. As temperatures start off being
below freezing, precipitation is going to begin as all snow between
5 AM and 8 AM. Snow continues through the early morning hours
and could be moderate and heavy at times through the morning
hours. Snow then transitions to a wintry mix of sleet/freezing
rain/rain as temperatures warm to above freezing during the
early afternoon hours as warmer air aloft develops. As this
system is fast moving, precipitation quickly comes to an end
between 2 PM and 5 PM from south to north across eastern New
York and western New England. High resolution model guidance is
in good agreement for lingering light freezing drizzle or light
freezing rain for southern Vermont and the western Adirondacks
through the early evening hours before diminishing for the
overnight hours.

The snowfall forecast is still on track for widespread amounts
between 1 to 4 inches. For ice accumulations, we are still
expecting a light glaze to a few local spots receiving up to a
ten of an inch. The Winter Weather Advisories continue for
tomorrow morning into tomorrow evening for all of eastern New
York and western New England. Slippery pavement conditions are
expected for tomorrow morning and afternoon commutes, use extra
caution while traveling tomorrow.

A cold front moves through Thursday night and Friday bringing a
return to cooler air with Lake Effect snow showers favored to
develop for Friday across the western Adirondacks and upslope
snow for the southern Greens and northern Berkshires. Additional
snowfall amounts range between 1 and 3 inches. High temperatures
Friday stick around to near freezing with the exception of the
Mid-Hudson Valley where temps could reach into the upper 30s.
Otherwise breezy conditions are in store for Friday with wind
gusts between 25 and 35 mph and a mix of sun and clouds.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
Key Message:

 - Winter storm system is expected to bring mainly snow north of
   I-84 and/or mixed wintry precipitation towards I-84 Saturday
   night into Sunday, with a 60-95 percent chance of greater
   than 4 inches of snow across the entire forecast area and a
   50-70 percent chance of 6" or greater from the I-90 corridor
   north and east.

Discussion:

The weekend begins with high pressure building in over the region
with cold and dry conditions, as a cold front sags south of the
region. Temps will be slightly below normal with mainly 20s to lower
30s.  Attention shifts to low pressure organizing over the Midwest
and moving towards the Ohio Valley early Saturday night.  The mid
and upper level flow will be flat ahead of a developing progressive
open wave cyclone.  Clouds quickly thicken and lower with the low to
mid level isentropic lift increasing for snow to blossom across the
forecast area.  The strengthening low-level jet will focus some gulf
moisture with the snow increasing in intensity, as the low-level
baroclinic zone enhances.  The latest medium range
guidance/ensembles including the GFS/CMC/EC/GEFS/GEPS are converging
with the sfc cyclone redeveloping further south and east near
eastern NJ and Long Island by 12Z/SUN. The location for the
secondary cyclogenesis will be critical for the coverage of the snow
ptype. This track would favor more of a snow solution with perhaps
some mix near the mid Hudson Valley/I-84 corridor into NW CT.  We
have maintained mostly snow with this forecast with some minor
deviations from the NBM...but a moderate to locally heavy snowfall
looks possible and Winter headlines including Winter Storm Watches
may be needed for portions of the ALY forecast area later in time.
The latest NBM4.2 24-hr probabilities for >4" of snow 00Z Sun/7 pm
Sat to 00Z Mon/7 pm Sun are 60-95% from approx. I-84 northward, and
>6" from roughly I-90 northward.  Closer to I-84 low chance
probabilities for ice are the greatest in the 25-40% range for 0.01-
0.10".  All said, an impactful storm Sat night through most of
Sunday morning is likely.  The storm  should wind down quickly Sun
morning. The upper deformation snowfall may linger close to the
early pm across parts of western New England and northeast of the
Capital Region with additional light snow accums. A little light
rain may mix in south of Albany too. Lows will be in the teens and
lower 20s and will steadily rise towards daybreak with highs in the
20s to lower/mid 30s.

High pressure builds back in the wake of the quick moving storm
system Sunday night into Monday. A few lake effect snow showers and
flurries are possible early on over the western Dacks and western
Mohawk Valley.  Lows fall back into the single digits and teens with
a few below zero readings over the Adirondack Park.  Cold and dry
conditions continue Monday with the mid and upper level flow
remaining zonal and split.  The  dry weather mainly only last into
Tuesday with another southern stream system ejecting out of the
Southeast and Mid Atlantic States. Lows will be chilly in the single
digits and teens.

Confidence remains low with the next system with a lot of spread in
the medium range guidance and ensembles with the track and timing.
We followed the NBM and bring chances of light snow across the
region Tuesday from south to north and continued those chances into
Tue night and Wed.  Its possible Tuesday remains dry, as the mid and
upper level trough amplifies over the central CONUS with the storm
slipping out to the south with a sharp cutoff in the snowfall.
However, accumulating snowfall does look possible over some portion
of the forecast area into the mid-week.  Temps Tue-Wed look slightly
below normal, as we head into mid-Feb.

&&

.AVIATION /06Z THURSDAY THROUGH MONDAY/...
Through 06Z Friday...VFR conditions expected to prevail through
the first several hours of the TAF forecast. Then snow will
quickly develop from southwest to northeast between 11z and 13z
with conditions quickly deteriorating to IFR after onset of
snow. Within an hour after onset, a 2-4 hour period of moderate
snow is expected with further deterioration to LIFR expected at
all TAF sites. Between 14z-17z, snow will mix with sleet and/or
freezing rain before tapering off to freezing drizzle
thereafter. Mainly IFR conditions should prevail once the steady
precipitation tapers off for several hours, before trending to
MVFR toward or slightly after 00Z/Fri. As a front crosses the
area between 01Z-03Z/Fri, Cigs should lift to VFR.

Will mention low level wind shear mainly between 12z-18z
Thursday at all TAF sites as southerly winds increase to 30-40
kt during this time with surface winds less than 10 kt. The LLWS
will dissipate after 18z. Surface winds will be variable around
5 kt or less through 12z Thursday, then become east-southeast
around 4-8 kt with some gusts up to 15-20 KT possible at KALB.
Winds will shift into the southwest to west after the front
passes between 00Z-03Z/Fri.

Outlook...

Thursday Night: Low Operational Impact. Breezy. NO SIG WX.
Friday: Moderate Operational Impact. Windy. NO SIG WX.
Friday Night: No Operational Impact. NO SIG WX.
Saturday: No Operational Impact. NO SIG WX.
Saturday Night: High Operational Impact. Definite SN.
Sunday: High Operational Impact. Breezy. Likely SN.
Sunday Night: No Operational Impact. NO SIG WX.
Monday: No Operational Impact. NO SIG WX.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...Winter Weather Advisory from 4 AM early this morning to 6 PM
     EST this evening for CTZ001-013.
NY...Winter Weather Advisory from 4 AM early this morning to 6 PM
     EST this evening for NYZ038-040-047>049-051>054-058>061-
     063>066.
     Winter Weather Advisory from 7 AM this morning to 6 PM EST
     this evening for NYZ032-033-039-041>043-050-082>084.
MA...Winter Weather Advisory from 4 AM early this morning to 6 PM
     EST this evening for MAZ001-025.
VT...Winter Weather Advisory from 7 AM this morning to 6 PM EST
     this evening for VTZ013>015.

&&

SYNOPSIS...Rathbun
NEAR TERM...Rathbun
SHORT TERM...Webb
LONG TERM...Wasula
AVIATION...KL/JPV
Hazardous weather outlook, Feb 5, 4:07 PM EST, 11 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Albany NY
407 PM EST Wed Feb 5 2025

CTZ001-013-MAZ001-025-NYZ038-040-047>049-051>054-058>061-063>066-
062115-
Northern Litchfield-Southern Litchfield-Northern Berkshire-
Southern Berkshire-Southern Herkimer-Montgomery-Schoharie-
Western Schenectady-Eastern Schenectady-Western Albany-
Eastern Albany-Western Rensselaer-Eastern Rensselaer-Western Greene-
Eastern Greene-Western Columbia-Eastern Columbia-Western Ulster-
Eastern Ulster-Western Dutchess-Eastern Dutchess-
407 PM EST Wed Feb 5 2025

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 AM TO 6 PM EST
THURSDAY...

This Hazardous Weather Outlook is for northwestern Connecticut,
western Massachusetts, east central New York and eastern New York.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NYZ032-033-039-041>043-050-082>084-VTZ013>015-062115-
Northern Herkimer-Hamilton-Southern Fulton-Northern Saratoga-
Northern Warren-Northern Washington-Southern Saratoga-
Northern Fulton-Southeast Warren-Southern Washington-Bennington-
Western Windham-Eastern Windham-
407 PM EST Wed Feb 5 2025

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 7 AM TO 6 PM EST
THURSDAY...

This Hazardous Weather Outlook is for east central New York,
eastern New York and southern Vermont.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report winter precipitation
amounts to the National Weather Service in Albany New York.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 winter weather. Local standard time, as filed.

Winter Weather, Northern Berkshire

When
February 6, 4:00 AM EST to 2:00 PM EST
Where
Northern Berkshire forecast zone
Reported by
Trained Spotter
Coordinates
42.371, -73.206 (the zone’s center; the record gives no point)

Winter Weather, Southern Berkshire

When
February 6, 4:00 AM EST to 2:00 PM EST
Where
Southern Berkshire forecast zone
Reported by
Trained Spotter
Coordinates
42.371, -73.206 (the zone’s center; the record gives no point)

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Massachusetts in 2025Every state in 2025This day in weather historyWarnings in Massachusetts, February 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1235001, 1235002.